My dad had Coronary artery bypass surgery on 4rt of Jan. he had three bypass. he is 65yrs of age. His reports are all normal. after 4 weeks of surgery-his apetite improved and his enthu also improved. we all felt he is coming back to normal. But now since 1 week, that is after 6 weeks of surgery he is suffering from hiccups, vomiting and tiredness. doctor first gave panarom then domped and chloropromazine and for every tablet hiccups will stop in 15-20mins. but he is feeling irritated and lost enthu completely...he stopped eating because of depression. Doctors also tell that these hiccups, vomitings are very much normal in all CABG patients and it indicates successful ness of surgery. please let me know whether it is true. when all these troubles go and he will come back to normal?. any other suggestions to improve his condition...Thanks in advance
Well, I'm not sure about 'success of surgery' because hiccups can occur as a problem after any surgery, not just bypass. The anaesthetic can cause some people to get hiccups too. Usually after surgery the hiccups tend to vanish after about 6 weeks so your dad should see them go soon.
There is something else to consider. During heart bypass surgery a nerve on the left of right is sometimes traumatised which operates the diaphram. It can take a few weeks for this nerve to return to normal. It could be that the diaphram is having spasms.
Thanks for your response. he also usually complains about gastric trouble and doctor suggested to take one Omez in the morning. is this also normal in post bypass surgery patients? His excretion also becomes trouble sometime...can you suggest something about it? thanks once again...
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.